Accutane and dp - Discussion - Depersonalization Community

Jump to content


Please Read the Community Forum Guidelines Before Posting.


Photo

Accutane and dp


  • Please log in to reply
2 replies to this topic

#1 Mr.T

Mr.T

    Newbie

  • DPSH Members
  • Pip
  • 5 posts

Posted 20 June 2019 - 09:07 PM

Months ago I suffered from dp as a result of a bad experience with marijuana. I've been basically 100% since, I'll never smoke again but I've returned to drinking alcohol and haven't had any problems. I do, however, suffer from quite severe acne and was considering accutane as an option. The issue is I've heard side effects can include mental health issues, primarily depression although I think I read one case study where a woman developed dp-like symptoms from acne medication which subsided a few days after ceasing treatment. Does anyone know anything about this topic?



#2 fucksolipsism

fucksolipsism

    Newbie

  • DPSH Members
  • Pip
  • 14 posts

Posted 06 July 2019 - 07:55 AM

Personally I would stay away from accutane, especially because of DP. I considered accutane (before DP even) but I decided against it due to mental health concerns (even when I had none). Recent studies also show it affects fertility.

Instead of accutane I took a 4-month course of antibiotics and that solved my acne. I was supposed to go for another month but I stopped it due to DP, just incase they were related.

Again, not to say it will 100% make it worse, but I would stay away from accutane with DP.

#3 REB

REB

    Regular Contributor

  • DPSH Members
  • 135 posts

Posted 06 July 2019 - 02:52 PM

Accutane is a grotesquely neurotoxic chemotherapy drug not suitable for human or subhuman consumption imo.

DP should be the least of your concerns when assessing the extensive list of adverse and possibly life altering (side) effects of Accutane.

In this context you're probably better off just marinating your face in sulphuric acid for a couple of days tbh, but i obviously wouldn't recommend that either.

 

I would consider other treatments instead. Or better yet, just wait it out. It usually clears up.






0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users